Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 47, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2012, 4:25 PM CDT for 6 counties in Iowa. It was in force for 65 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2012, 4:25 PM CDT (21:25 UTC)
- Expired
- Jun 16, 2012, 5:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, IA, Jefferson County, IA, Keokuk County, IA, Lee County, IA, Van Buren County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 130 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:36 PM CDT | TSTM WND DMG | Batavia, IA | REPORTS OF SEVERAL TREES DOWN IN TOWN. |
| Jun 16, 4:36 PM CDT | HAIL 0.75 | 1 Nw Cantril, IA | PEA TO PENNY SIZED HAIL FELL FOR 10 MINUTES. |
| Jun 16, 4:41 PM CDT | TSTM WND DMG | Fairfield, IA | PHONE LINES AND TREE BRANCHES DOWN IN THE CITY. |
| Jun 16, 5:00 PM CDT | TSTM WND DMG | Richland, IA | HIGH WINDS AND TREES REPORTED DOWN IN RICHLAND. |
| Jun 16, 5:08 PM CDT | TSTM WND DMG | 3 E Packwood, IA | SEVERAL 3 INCH DIAMETER TREE LIMBS DOWN |
| Jun 16, 5:10 PM CDT | TSTM WND DMG | Stockport, IA | TREE FELL INTO HOUSE. TIME APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
214
WUUS53 KDVN 162125
SVRDVN
IAC087-101-107-111-177-183-162230-
/O.NEW.KDVN.SV.W.0047.120616T2125Z-120616T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN SOUTHEAST IOWA...
JEFFERSON COUNTY IN SOUTHEAST IOWA...
SOUTHERN KEOKUK COUNTY IN SOUTHEAST IOWA...
NORTHWESTERN LEE COUNTY IN SOUTHEAST IOWA...
VAN BUREN COUNTY IN SOUTHEAST IOWA...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 530 PM CDT.
* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
HEDRICK TO CANTRIL...OR ALONG A LINE EXTENDING FROM OTTUMWA TO 11
MILES SOUTHWEST OF KEOSAUQUA...AND MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4139 9170 4102 9137 4082 9138 4061 9212
4069 9219 4115 9219 4116 9241 4120 9242
TIME...MOT...LOC 2124Z 251DEG 43KT 4106 9242 4063 9207
WIND...HAIL 60MPH 1.00IN
$$
ERVIN5 follow-up statements
063
WWUS53 KDVN 162135
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT SAT JUN 16 2012
IAC087-101-107-111-177-183-162230-
/O.CON.KDVN.SV.W.0047.000000T0000Z-120616T2230Z/
WASHINGTON IA-VAN BUREN IA-LEE IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
435 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR HENRY...JEFFERSON...SOUTHERN KEOKUK...NORTHWESTERN LEE...VAN
BUREN AND SOUTHERN WASHINGTON COUNTIES...
AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
HEDRICK TO LAKE SUGEMA CAMPGROUND...OR ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF OTTUMWA TO 6 MILES SOUTH OF KEOSAUQUA...MOVING
EAST TO NORTHEAST AT 45 MPH.
THIS SEVERE STORM WILL IMPACT ALL OF JEFFERSON AND VAN BUREN
COUNTIES IN THE NEXT HALF HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4139 9170 4102 9137 4082 9138 4061 9212
4069 9219 4115 9219 4116 9241 4120 9242
TIME...MOT...LOC 2134Z 251DEG 43KT 4109 9226 4066 9192
WIND...HAIL 60MPH 1.00IN
$$
ERVIN400
WWUS53 KDVN 162142
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CDT SAT JUN 16 2012
IAC087-101-107-111-177-183-162230-
/O.CON.KDVN.SV.W.0047.000000T0000Z-120616T2230Z/
WASHINGTON IA-VAN BUREN IA-LEE IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
442 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR HENRY...JEFFERSON...SOUTHERN KEOKUK...NORTHWESTERN LEE...VAN
BUREN AND SOUTHERN WASHINGTON COUNTIES...
AT 436 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM HEDRICK TO BATAVIA TO
LEBANON...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
OTTUMWA TO 10 MILES WEST OF FAIRFIELD TO KEOSAUQUA...MOVING EAST
NORTHEAST AT 50 MPH.
JEFFERSON AND SOUTHEAST KEOKUK COUNTIES CAN EXPECT DAMAGING WINDS IN
EXCESS OF 70 MPH NOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4139 9170 4102 9137 4082 9138 4061 9212
4069 9219 4115 9219 4116 9241 4120 9242
TIME...MOT...LOC 2141Z 251DEG 43KT 4118 9222 4106 9207
4073 9197
WIND...HAIL 70MPH 1.00IN
$$
ERVIN291
WWUS53 KDVN 162157
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
457 PM CDT SAT JUN 16 2012
IAC087-101-107-111-177-183-162230-
/O.CON.KDVN.SV.W.0047.000000T0000Z-120616T2230Z/
WASHINGTON IA-VAN BUREN IA-LEE IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
457 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR HENRY...JEFFERSON...SOUTHERN KEOKUK...NORTHWESTERN LEE...VAN
BUREN AND SOUTHERN WASHINGTON COUNTIES...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THESE
STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM OLLIE
TO PERLEE TO BENTONSPORT/VERNON...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTHEAST OF SIGOURNEY TO 6 MILES NORTH OF FAIRFIELD TO 7 MILES
EAST OF KEOSAUQUA...MOVING EAST NORTHEAST AT 50 MPH.
CENTRAL AND NORTHWEST JEFFERSON COUNTY...AS WELL AS SOUTHERN KEOKUK
COUNTY IS LIKELY SEEING WINDS IN EXCESS OF 70 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4139 9170 4102 9137 4082 9138 4061 9212
4069 9219 4115 9219 4116 9241 4120 9242
TIME...MOT...LOC 2156Z 251DEG 43KT 4123 9199 4111 9184
4078 9175
WIND...HAIL 70MPH 1.00IN
$$
ERVIN286
WWUS53 KDVN 162218
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
518 PM CDT SAT JUN 16 2012
IAC087-101-107-111-177-183-162230-
/O.CON.KDVN.SV.W.0047.000000T0000Z-120616T2230Z/
WASHINGTON IA-VAN BUREN IA-LEE IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
518 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR HENRY...EASTERN JEFFERSON...SOUTHEASTERN KEOKUK...NORTHWESTERN
LEE...EASTERN VAN BUREN AND SOUTHERN WASHINGTON COUNTIES...
AT 514 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM WEST CHESTER TO NOBLE TO
SALEM...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF WASHINGTON TO
11 MILES SOUTHEAST OF WASHINGTON TO 10 MILES SOUTH OF MOUNT
PLEASANT...MOVING EAST NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
PLEASANT MUNICIPAL ARPT...WASHINGTON AIRPORT...LOWELL...NEW LONDON
AND GEODE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
THIS STORM HAS ALREADY PRODUCED SIGNIFICANT WIND DAMAGE...AND IT
REMAINS A THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
&&
LAT...LON 4075 9194 4106 9188 4127 9215 4139 9170
4102 9137 4082 9138 4065 9197
TIME...MOT...LOC 2217Z 251DEG 43KT 4129 9179 4118 9152
4084 9157
WIND...HAIL 70MPH 1.00IN
$$
ERVIN297
WWUS53 KDVN 162227
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 PM CDT SAT JUN 16 2012
IAC087-101-107-111-177-183-162236-
/O.EXP.KDVN.SV.W.0047.000000T0000Z-120616T2230Z/
WASHINGTON IA-VAN BUREN IA-LEE IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
527 PM CDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR HENRY...EASTERN JEFFERSON...
SOUTHEASTERN KEOKUK...NORTHWESTERN LEE...EASTERN VAN BUREN AND
SOUTHERN WASHINGTON COUNTIES WILL EXPIRE AT 530 PM CDT...
A NEW WARNING IS IN EFFECT FOR MUCH OF HENRY...WASHINGTON IS THE
STORM REMAINS SEVERE.
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4075 9194 4106 9188 4127 9215 4139 9170
4102 9137 4082 9138 4065 9197
TIME...MOT...LOC 2226Z 251DEG 43KT 4132 9165 4121 9138
4087 9144
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:09 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 16, 3:09 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 309 PM CDT SAT JUN 16 2012 .SYNOPSIS... TRAILING CONVERGENCE LEFT FROM THE MCV OVERNIGHT HAS ALLOWED DEWPOINTS TO CLIMB TO THE LOWER 70S OVER THE SOUTHERN HALF OF THE CWA. STORMS HAVE FIRED IN THIS AREA AND ARE STRONG TO NEAR SEVERE AS OF 2 PM. && .SHORT TERM... A SEVERE WEATHER AND HEAVY RAIN EVENT SHOULD IMPACT ROUGHLY THE SOUTHERN 1/2 OF THE CWA LATE THIS AFTERNOON AND THIS EVENING. WIND THREAT IS HIGHEST SOUTH...OR WHERE EVER THE APEX OF THE EXPECTED BOW CROSSES THROUGH. HEAVY RAIN IS HIGHEST THREAT ON THE NORTH SIDE OF THIS BOWING SEGMENT...WHICH SHOULD LINE UP RAINS FROM NORTH OF OTTUMWA...TO THE QUAD CITIES...TO NORTHERN ILLINOIS. RAINFALL OF 1 TO 2 INCHES IS POSSIBLE GIVEN HIGH PWAT AIRMASS. OUTSIDE OF THIS AXIS...ESPECIALLY NORTHWEST...AMOUNTS SHOULD BE MUCH LESS. ERVIN .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY... HOT AND HUMID CONDITIONS TO RETURN FOR EARLY WEEK AS THE FRONT LIFTS BACK NORTH...RETURNING THE REGION TO A DEEP...WARM SOUTHWEST FLOW WITH LITTLE CHANCE FOR RAIN UNTIL A COLD FRONT PUSHES THROUGH LATE WED. SLIGHTLY COOLER AND UNSETTLED CONDITIONS THEN FOLLOW FOR LATE WEEK INTO NEXT WEEKEND. SUNDAY NIGHT...WILL KEEP SLIGHT CHANCES FOR THUNDERSTORMS AS WEAKENING WARM FRONT LIFTS NORTHWARD THROUGH THE REGION. 12Z MODELS CONTINUE THE BETTER CHANCE FOR STORMS WELL TO THE NORTH IN MN AND WI...IN AN AREA OF BETTER THETAE ADVECTION AND MID LEVEL FORCING. MONDAY IS SETTING UP TO BE ONE OF THE WARMEST DAYS OF THE YEAR SO FAR AS SW WINDS FROM 40 TO 50 KTS AT 850 MB ADVECT TEMPERATURES AS WARM AS 20 TO NEARLY 24 DEG C OVER THE REGION. DEEP MIXING IN THE STRONG AND CAPPED SW FLOW SHOULD PRODUCE BREEZY CONDITIONS WITH HIGHS INTO THE MID 90S. IF SURFACE DEWPOINTS HOLD IN THE MID TO UPPER 60S...HEAT INDEX VALUES MAY APPROACH 100. THIS VERY WARM AND MUGGY AIRMASS REMAINS IN PLACE TUE THROUGH WED WITH HIGHS IN THE UPPER 80S TO MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. HAVE KEPT POPS FOCUSED ON LATE WED AND WED NIGHT...WHERE MODELS ARE IN GOOD AGREEMENT DEPICTING THE COLD FRONT PUSHING THROUGH. CHANCE POPS THAT ARE MAINTAINED FOR THU THROUGH FRI MAY BE OVERDONE...DEPENDING ON HOW FAR SOUTH THE FRONT SETTLES AND THE TRACK OF MID LEVEL SHORTWAVES AS THE UPPER LEVEL FLOW BECOMES SLIGHTLY NW. TEMPERATURES SHOULD COOL BACK CLOSER TO LATE JUNE NORMALS WITH HIGHS IN THE LOWER TO MID 80S AND LOWS IN THE 60S. SHEETS && .AVIATION... THUNDERSTORMS ONGOING OVER SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS MAY CONTINUE TO IMPACT BOTH BRL AND POSSIBLY MLI THROUGH 22Z. A MOIST AND UNSTABLE AIRMASS IS OVER EASTERN IOWA AND NORTHWEST ILLINOIS THIS AFTERNOON...AND A COLD FRONT WILL MOVE INTO THE AREA TONIGHT. THIS WILL SPREAD A LARGE AREA OF STRONG THUNDERSTORMS OVER THE TAF OUTLOOK AREA...RESULTING IN A PERIOD OF THUNDERSTORMS AT EACH SITE...CAPABLE OF IFR/LIFR CONDITIONS IN HEAVY RAIN...STRONG WINDS OVER 40 KTS...AND POSSIBLY HAIL. THIS IS MOST LIKELY BETWEEN 21Z TODAY AND 03Z SUNDAY...OR MID EVENING. AREAS ALONG AND SOUTH OF INTERSTATE 80 WILL SEE THE HIGHEST THREAT FOR THE DAMAGING WINDS...IMPACTING MLI AND BRL POSSIBLY. OTHERWISE...LOOK FOR SOUTHWEST TO WEST WINDS AROUND 12KTS...TO 20 KTS...WHICH WILL BECOME WEST TO NORTHWEST AFTER 06Z TONIGHT. AFTER STORMS EXIT THE REGION EARLY SUNDAY...VFR WEATHER IS EXPECTED ONCE AGAIN AT ALL SITES. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/SHEETS
Hazardous weather outlook, Jun 16, 3:35 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 AM CDT SAT JUN 16 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 335 AM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND EVENING WITH THE POSSIBILITY OF AN ISOLATED OCCURRENCE OF LARGE HAIL OR WIND DAMAGE. AND AS WITH ALL THUNDERSTORMS...LIGHTNING WILL BE A HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT WEATHER WILL DEVELOP EARLY NEXT WEEK...ESPECIALLY ON MONDAY WHEN HEAT INDEX VALUES COULD REACH INTO THE UPPER 90S. A LATE WEEK FRONTAL SYSTEM WILL PRODUCE A CHANCE OF THUNDERSTORMS FROM LATE WEDNESDAY INTO EARLY FRIDAY. HOWEVER...IT IS TOO EARLY TO SPECIFY A SEVERE AND/OR HEAVY RAIN THREAT...BUT LIGHTNING WILL CERTAINLY BE A RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT. 08/WOLF
In the hours before
Special weather statement, Jun 16, 1:10 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 110 PM CDT SAT JUN 16 2012 IAZ067-068-076>078-087>089-098-099-ILZ009-015>018-024>026-162030- MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU- PUTNAM-MERCER-HENDERSON-WARREN- INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT... SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH 110 PM CDT SAT JUN 16 2012 ...STRONG STORMS DEVELOPING... SCATTERED STRONG THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL AND NORTHERN ILLINOIS THROUGH 3 PM. INDIVIDUAL STORMS WILL MOVE NORTHEAST AROUND 25 MPH. ANY STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS UP TO 40 MPH. SEVERE WEATHER IS MORE LIKELY LATE THIS AFTERNOON AS A LARGER AREA OF THUNDERSTORMS SPREADS OVER THE REGION. ERVIN
Local storm report, Jun 16, 1:34 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
134 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL BIRMINGHAM 40.88N 91.95W
06/16/2012 E0.50 INCH VAN BUREN IA TRAINED SPOTTER
PEA TO DIME SIZE HAIL AND HEAVY RAIN 1/2 MILE SOUTH
BIRMINGHAM.
&&
DLSLocal storm report, Jun 16, 2:55 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 5 WNW LOWELL 40.87N 91.51W
06/16/2012 E1.00 INCH HENRY IA TRAINED SPOTTER
DIME AND QUARTER SIZED HAIL LASTING FOR ABOUT 15 MINUTES.
HE82
&&
SCHULTZLocal storm report, Jun 16, 3:03 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
303 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL NNW HILLSBORO 40.84N 91.71W
06/16/2012 M0.25 INCH HENRY IA TRAINED SPOTTER
LASTED FOR 5 TO 10 MINUTES AND ENDED AT 216PM.
0301 PM HAIL 3 SE NEW LONDON 40.90N 91.37W
06/16/2012 M0.25 INCH DES MOINES IA PUBLIC
HAIL BEGAN TO FAIL AT 301PM.
&&
DCLocal storm report, Jun 16, 3:27 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL BLUE GRASS 41.51N 90.76W
06/16/2012 M0.25 INCH SCOTT IA NWS EMPLOYEE
PEA SIZED HAIL RELAYED BY NWS EMPLOYEE
&&
SCHULTZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:27 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry | 36 min |
| Jun 16, 5:13 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Johnson, Louisa, Muscatine, Washington | 47 min |
| Jun 16, 5:24 PM CDT | Flash Flood Warning | DVN | Jefferson, Van Buren | 4 hr |
| Jun 16, 5:31 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.